MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was discarded at the user facility; therefore, an evaluation is unable to be performed.A lot history review revealed this is the only complaint associated with material rupture for this lot.The product identifiers were obtained; therefore, a device history record (dhr) was reviewed for this device.There was nothing found to indicate there was a manufacturing related cause for this event.The actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.It was noted the target lesion region was predilated and the pathway to the treatment location was not tortuous.Allegedly, the lutonix dcb ruptured during or immediately after inflation.The hcp reportedly described the material rupture as a pinhole.The lutonix dcb was promptly and safely removed from the patient.Based on the information obtained related to the event and the investigation, a definite root cause cannot be determined.It is unknown if procedural issues contributed to the reported event.If additional information becomes available, a supplement report will be submitted with all relevant information.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured while treating the non tortuous target lesion in the brachiocephalic vein of the av fistula.The health care professional (hcp) gained patient access through the cephalic vein of the av fistula with a 9 (b)(4) cordis introducer sheath over an 035 bentson guidewire.The hcp predilated the target lesion with an atlas 12 x 40 mm percutaneous transluminal angioplasty (pta) balloon.Allegedly, the lutonix dcb ruptured during or immediately after inflation.The hcp reportedly described the material rupture as a pinhole.The lutonix dcb was promptly and safely removed from the patient.Another balloon was used to complete the procedure.The lutonix dcb was discarded by the user facility and is not available for return.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8195878
Report Number3006513822-2018-00294
Device Sequence Number10825968
Product Code PRC
UDI-Device Identifier00801741135545
UDI-Public(01)00801741135545
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2020
Device Model Number9010
Device Catalogue NumberLX35751240V
Device Lot NumberGFCS1215
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2018
Initial Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight120